Depression/Mental Health Expert Forum
coming off seroquel
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

coming off seroquel

i am trying to wean myself off seroquel, at the moment i am experiencing a lot of nervous anxiety in the stomach area, but the main problem is not being able to sleep at night without this medication, is there any other alternative medication i could use to get me to sleep
yours sincerely
angie
Related Discussions
242532_tn?1269553979
You should ask your doctor about the temporary use of Ambien.
1 Comment
Blank
Avatar_n_tn
Hi There

Just to let you know I sucessfully got off seroquel about a year ago.  I had stomach cramps and diaharreah for a couple of weeks, but the withdrawal symptoms subsided.  Keep trying,
good luck
Blank
15965_tn?1297625768
I was given Seroquel in place of Risperidal which totaly did a number on my brain! I was having insomnia and the doc gave me risperidal. The risperidal kept me awake for almost 3 days straight and now I have these strange sensations in my head that the doc says is "just anxiety". I've tried to explain to her that,yes,I have anxiety but it's because of these wierd burning sensations I have in my head. It affects my vision,my hearing and even my sinuses, and I have a constant pain in my head.Sometimes al dull aching sometimes a sharp pain. Also, I can'not get to sleep.This is EVERY night. I just lay there, totally relaxed (no mind spinning thoughts or anxiety). I can lay there for up to 2 hours but my brain will not shut down. Sometimes I doze off but my body jumps and I'm totally wide awake again. This can happen 5-10 times or more before I finally can't stand it and take 10mg of ambien. HELP!!! Anyone! Does anyone know what this is??? I'm going nuts!
Blank
Avatar_n_tn
Could be withdrawal from RISPERIDONE (or side effects) or from the other drug.  Both the drugs you mention are anti-psychotics.

"Discontinuation" in plain language that we understand (and according to W.H.O organisation I think) is "withdrawal", but withdrawal sounds like the meds are addictive, so they use the word discontinuation instead, makes the meds sound safer and so helps keeps the profits rolling in.  Side effects are treated rather as though its perfectly natural to give out drugs (which have similar effects and adverse effects as illicit drugs) as a medication for unproven diseases, and to basically ignore the damage they do.

SO DON'T GO COLD TURKEY :)  If you come off the drug, wean off over a period of weeks or months (depending on the severity of your withdrawal symptoms) in an effort at damage limitation.

Here's the rxlist of the drug (a kind of index of the information required to be shown about drugs):

http://www.rxlist.com/cgi/generic/risperid_ad.htm

"SIDE EFFECTS

Associated with Discontinuation of Treatment

Approximately 9% percent (244/2607) of risperidone-treated patients in phase 2-3 studies discontinued treatment due to an adverse event, compared with about 7% on placebo and 10% on active control drugs. The more common events (
Blank
Avatar_n_tn
02/25/03
I have just started a regimen using 0.5MG, respidal twice a day.  I thought we had found a drug that work for me,  but I too feel like it is no longer working.  I started taking it the hospital.  The first week I felt my creative side resurfacing
those "little things" didn't seem to bother me as  much.  The ideas.  I find myself being somewhat aggressive and short This is so not me.

What are some of the side effects others have had?
Blank
Avatar_f_tn
Hi...  I am a 21 yr old female. I have been on seroquel for over 4 years to  treat for a bipolar disorder. I decided in January to wean myself off the medication due to the abnormal re-occuring side affects. (Side affects included Breathing shocks, body jerks, perfuse sweating, weight gain, developing paranoia and literally staying up all night and sleeping all day)  I was at 200mg for about 3 years, the dose never increased and every month I lowered the dose by 25-50 mg and for 3 months I've been taking only 50mg... Its the middle of july and I took my last 50mg appx 5 days ago. I am now suffering from insomnia and severe itching of the skin.. This seemed to happen for about 2 weeks for every time I lowered my dosage.. I want to stay off the meds and I was wondering A: are these side affects normal? and B: How long until the drug is completely out of my system?. I also must say that the severe side affects I had before have now disappeared, especially the paranoia which I never had EVER in my life...... My Doc keeps telling me all I experienced was due to anxiety but honesty that's what they all say and I think they're full of crud... please any advice for me...
Blank
Avatar_f_tn
Hi its zar890 again.. sorry i forgot to mention in my list of side affects EXTREME FREQUENT URINATION..... usually 20 mins after taking the meds...
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank